Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 26, 2018, 5:30 PM CDT for Tensas Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2018, 5:30 PM CDT (22:30 UTC)
- Expired
- May 26, 2018, 6:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WGUS54 KJAN 262230 FFWJAN LAC107-262330- /O.NEW.KJAN.FF.W.0037.180526T2230Z-180526T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jackson MS 530 PM CDT SAT MAY 26 2018 The National Weather Service in Jackson has issued a * Flash Flood Warning for... Central Tensas Parish in northeastern Louisiana... * Until 630 PM CDT. * At 528 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Newellton, Lake Bruin and Newlight. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3220 9126 3197 9120 3195 9150 3217 9147 $$ 17
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:26 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 26, 4:26 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 426 PM CDT Sat May 26 2018 ...WATCHING ALBERTO WITH POTENTIAL TO PRODUCE FLOODING IN EASTERN MISSISSIPPI... .DISCUSSION... Tonight and Sunday: Mid afternoon water vapor imagery/RAP analysis still showed a shear axis extending generally along the Mississippi river. Local wet microburst checklist suggested potential for isolated pulse severe storms over this area with damaging wind gusts as the primary threat. Local radars showed scattered to numerous storms across central Louisiana that will move over this area during the next several hours. This activity is expected to decrease this evening with the loss of daytime heating. Overall, model consensus has trended drier over our CWA after midnight tonight and Sunday. Subtropical Storm Alberto will continue to approach the northern Gulf Sunday and our CWA is expected to remain on the northwest side of the storm. Wl still have the mid level shear axiss over our western zones but our 1000-850mb winds wl strengthen out of the northeast to east thanks to the approaching storm. Latest CAM guidance suggests very isolated coverage of afternoon storms will a little greater chance for rain over our southeast most zones. Environmental parameters don't look as favorable for strong to severe storm development Sunday. Otherwise, warmer than normal temperatures and humidity will continue through the period. /22/ /22/ Sunday night through Saturday...Main focus for the first half of the work week will be Alberto and the heavy rain threat that may result from the system as it moves inland. The latest NHC track has the best probabilities of the center to our east which will result in our area being on the western side. No concern for any winds due to the small size of the system along with inland decay. As for the rainfall potential, confidence is not high as the western side often has a sharp precip gradient. Due to this, have coordinated with neighbors to reduce the Flood Threat graphics as overall QPF and expected rainfall totals are becoming less. I will add that there remains a decent amount of uncertainty as any influences of dry air in/around Alberto can quickly make the system asymmetrical. Due to this, at limited and elevated threat will remain over the far east part of the forecast area. Overall, the trend is for lower storm totals, these are highlighted in our latest graphics. As for temps/pops/weather, conditions will be trending cooler as Alberto approaches due to cloud cover and precip chances increasing. Thunderstorm potential will be much lower than we've seen and will be limited at best for Mon-Tue. I've heavily modified the weather grids to show this along with pop trends. For Wed into Sat...As the remnants of Alberto exit, humidity will be quite high and expect temps to warm through the end of the week. Highs will steadily increase into the lower 90s, then mid 90s, with some areas (mainly W half) will make a few runs at 96-98 Fri-Sat. The general weather pattern will quickly make a transition to one of a semi-NW flow with fairly decent upper riding just to our west. This will support the hot conditions, but will also serve to bring in steep lapse rates and all indications are that some sort of surface boundary will exist near to just to the N of our area. This will support the threat for some severe weather (possibly in the form of an organized MCS or two). We're still some time out from that, so no graphics needed but will continue to discuss. The other concern will be Heat Stress. For Thu-Sat, Max heat index over our area will range from 100-105. This will be another focus as we get closer and something that will be watched. /CME/ && .AVIATION... 18Z TAF discussion: Scattered to numerous TSRAs wl cont to develop across the area and impact TAF sites this aftn into early evng. Away from TSRA activity VFR conds wl prevail through this evng. A brief period from 10Z-14Z MVFR Cigs wl be psbl over the se. Otherwise, VFR conds wl prevail Sunday until TSRA activity dvlps again. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 86 69 84 / 33 20 17 47 Meridian 68 84 68 84 / 31 37 47 59 Vicksburg 70 88 69 86 / 44 16 10 38 Hattiesburg 70 86 69 83 / 39 26 30 66 Natchez 69 87 69 85 / 47 16 12 44 Greenville 70 89 70 86 / 29 16 10 23 Greenwood 69 87 69 85 / 39 17 16 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/CME
Hazardous weather outlook, May 26, 3:10 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 310 PM CDT Sat May 26 2018 ARZ074-075-LAZ009-MSZ018-019-025>046-048>052-055>058-064>066- 072>074-272015- Ashley-Chicot-East Carroll-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 310 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flash flooding is expected Monday into Tuesday, generally along and south of the Interstate 59 corridor, as Subtropical Storm Alberto moves inland. Around this area, flash flooding is possible west to Interstate 55. Two to four inches with locally higher amounts are possible southeast of Interstate 59 with one to three inches possible west to Interstate 55. These amounts will result in flooding of some roads and low lying areas. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. (https://www.weather.gov/images/jan/graphicast/small2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ007-008-015-016-023>026-MSZ047-053-054-059>063-272015- Morehouse-West Carroll-Richland-Madison LA-Franklin LA-Catahoula- Tensas-Concordia-Warren-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Lawrence- 310 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated severe storms are possible this afternoon and early evening with damaging winds in excess of 60 mph. Small hail and locally heavy rain will also be possible. (https://www.weather.gov/images/jan/graphicast/small1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flash flooding is possible Monday into Tuesday, generally along the Interstate 55 corridor, as Subtropical Storm Alberto moves inland. One to three inches in a short amount of time may result in flooding of some roads and low lying areas. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. (https://www.weather.gov/images/jan/graphicast/small2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, May 26, 4:46 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
446 PM CDT SAT MAY 26 2018
LAZ007-262215-
Morehouse LA-
446 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 515 PM CDT...
At 445 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bastrop, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Morehouse Parish, including the following locations... Collinston,
Mer Rouge and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3285 9201 3279 9168 3260 9173 3258 9174
3261 9193 3263 9192 3265 9192 3265 9191
3266 9191 3267 9193 3266 9194 3268 9196
3271 9197 3271 9202
TIME...MOT...LOC 2145Z 285DEG 17KT 3272 9184
17Special weather statement, May 26, 4:48 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT SAT MAY 26 2018
LAZ008-015-016-262215-
Madison LA-Richland LA-West Carroll LA-
448 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MADISON...
NORTHEASTERN RICHLAND AND SOUTH CENTRAL WEST CARROLL PARISHES UNTIL
515 PM CDT...
At 448 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles northwest of Warden to Delhi to
near Bakers. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Waverly around 500 PM CDT.
Tendal around 505 PM CDT.
Other locations impacted by these storms include Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3260 9173 3261 9148 3256 9143 3254 9145
3254 9141 3239 9126 3225 9144 3236 9149
3235 9148 3236 9145 3238 9148 3240 9148
3241 9151 3249 9155
TIME...MOT...LOC 2148Z 288DEG 22KT 3259 9161 3247 9147 3233 9145
17Local storm report, May 26, 5:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG VICKSBURG 32.33N 90.88W
05/26/2018 WARREN MS LAW ENFORCEMENT
A FEW TREES DOWN IN TOWN.
&&
CMELocal storm report, May 26, 5:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 9 W MANGHAM 32.30N 91.94W
05/26/2018 E1.00 INCH RICHLAND LA PUBLIC
&&
CMESpecial weather statement, May 26, 5:21 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 PM CDT SAT MAY 26 2018
LAZ025-026-MSZ053-059-060-262245-
Tensas LA-Concordia LA-Adams MS-Jefferson MS-Claiborne MS-
521 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT TENSAS AND NORTHEASTERN
CONCORDIA PARISHES...SOUTHWESTERN CLAIBORNE...WESTERN JEFFERSON AND
NORTHEASTERN ADAMS COUNTIES UNTIL 545 PM CDT...
At 521 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Newellton to Vidalia. Movement was
southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Natchez and Vidalia around 525 PM CDT.
Lake Bruin around 530 PM CDT.
Stanton around 535 PM CDT.
Cranfield around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 9153 3218 9139 3215 9117 3213 9116
3212 9112 3213 9106 3210 9100 3161 9114
3160 9116 3156 9115 3139 9120
TIME...MOT...LOC 2221Z 292DEG 32KT 3210 9131 3157 9144
17Local storm report, May 26, 5:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 NE FERRIDAY 31.66N 91.52W
05/26/2018 CONCORDIA LA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 568.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:12 PM CDT | Special Weather Statement | JAN | East Carroll, West Carroll | 48 min |
| May 25, 8:20 PM CDT | Special Weather Statement | JAN | Morehouse | 55 min |
| May 26, 2:34 PM CDT | Special Weather Statement | JAN | East Carroll | 26 min |
| May 26, 3:09 PM CDT | Special Weather Statement | JAN | Franklin | 36 min |
| May 26, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 49 min |
| May 26, 3:30 PM CDT | Special Weather Statement | JAN | Catahoula | 45 min |
| May 26, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 32 min |
| May 26, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 30 min |
| May 26, 4:16 PM CDT | Special Weather Statement | JAN | Concordia | 29 min |
| May 26, 4:19 PM CDT | Special Weather Statement | JAN | Madison | 26 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 52 min |
| May 26, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 38 min |
| May 26, 4:46 PM CDT | Special Weather Statement | JAN | Morehouse | 29 min |
| May 26, 4:48 PM CDT | Special Weather Statement | JAN | Richland | 27 min |
| May 26, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 40 min |
| May 26, 5:21 PM CDT | Special Weather Statement | JAN | Tensas | 24 min |
| May 26, 5:35 PM CDT | Flash Flood Warning | JAN | Morehouse | 55 min |
| May 26, 5:47 PM CDT | Special Weather Statement | JAN | Morehouse | 28 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.